| Model Number |
ZCB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dry Eye(s) (1814); Glaucoma (1875); Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Eye Pain (4467); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by the patient (pt) that it is believed that the doctor implanted the wrong intraocular lenses (iols) in both eyes because glasses are now required to drive, read, and see.The pt has a pre-existing condition where the eyeballs are ¿tilted.¿ the doctor had the pt follow-up multiple times, with no mention of an issue, only that the pt¿s ¿eyes are very unique.¿ in (b)(6) 2022, the pt was referred to a glaucoma specialist and was told that the eyes are very dry, not producing tears, and that glasses are needed as the pt cannot see well.The pt is using preservative free lubricating drops 4-5 times a day.The pt was told that it is possible that the vision is being impaired, and the pt is losing the sight from the corners.The pt can still perform daily activities, but must be more careful, as certain times the pt can¿t see at all, causing balance to be off.The doctor performed a laser treatment which ¿lifts the lens up and takes out all the junk.¿ another doctor advised the pt that the laser treatment should not have been performed because now the eye pressure is affected, and it is unknown if it is due to the laser.The pt has a history of lasik surgery 20 years ago.The pt mentioned that it looks like the iol is protruding from the upper eyelid when the eyes are closed.No further information was provided.Through follow-up with the doctor¿s office, it was learned that the pt developed glaucoma after the iols were implanted and was referred a specialist.The pt complained about vision in (b)(6) 2020 at the third post-operative (op) visit.Visual acuity in (b)(6) 2020 was 20/200 with no correction, pin hole 20/30, and it was the same a few weeks ago.The pt has an anatomical pre-existing condition called titled disc.The doctor told the pt that explanting the iols would create many other issues and is not advisable.The doctor was considering a piggyback lens, but would rather not.The doctor is confident that all the issues the pt is describing can be corrected by buying a pair of glasses.The pt had posterior capsule opacification (pco) in both eyes and had yttrium aluminum garnet (yag) performed in (b)(6) 2021 for the left eye and on (b)(6) 2022, for the right eye.The pt had blepharoplasty performed in 2019 prior to cataract surgery.The iols were correctly calculated and chosen as the best iols for the pt¿s eyes.The pt was provided all the risks and side effects of the procedure prior to it being performed.There is no planned intervention.The pt is being seen regularly for glaucoma.No further information was provided.This report is to capture the right eye event.A separate report is being filed to capture the left eye event.
Additional Manufacturer Narrative
Date of event: unknown, requested but not provided.The best estimate date (b)(6) 2020.If explanted, give date: not applicable, as the lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt has been made to obtain missing information; however, the patient did not have the information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information was received patient medical records for the right eye (od) and left eye (os) which included the patient¿s visual acuity.Date of visit: (b)(6) 2020 (prior to cataract surgery): visual acuities (va) sc distance pre-operative: (right eye ) od: 20/200 assessment: refractive testing reveals astigmatism.Refractive testing reveals myopia (nearsightedness), both eyes (ou).Examination revealed moderate posterior subcapsular cataract ou; plan: ¿r/b¿ disc.Iol master.After a thorough discussion, patient prefers to proceed with cataract extraction with intraocular lens implantation right eye, followed by left eye.Cataract surgery for od was performed.No complications were noted.Date of visit: (b)(6), 2020: patient presents for one day post op (od).Va very blurred od.Headache, pain around eye.Patient used pred and oflox every 2hrs.Od visual acuity (va): sc distance: 20/400; od (intraocular pressure) iop: 17.Objective testing notes: single heme over nasal disc od.¿h/o¿ poorly controlled blood pressure (bp).Date of visit: (b)(6) 2020: va clearing up and colors more vivid.Pred qid od.Od va: sc distance: 20/30-2; od: iop: 17; refraction: od manifest: -0.75 sph, +0.75 cyl, 140 axis; od va distance: 20/25 od assessment: refractive testing reveals astigmatism.Refractive testing reveals myopia (nearsightedness).Objective testing notes: stable.Steroid taper.Plan vf soon.Date of visit: (b)(6), 2020: patient notes bump inner corner od.Patient hopes to schedule os asap.Od va: sc distance: 20/40-2; od iop: 17.Objective testing notes: looks good od.Ok for 2nd eye.Date of visit: (b)(6), 2020: for 3-week post-op od/ mr ou.Patient is compliant with pred 4x/day, thera tears and extra tears more than 5x a day, feels very irritated causing blurred vision and very light sensitive.Os va: sc distance: 20/200+; iop: od: 15; os: 16; objective testing notes: stable os with ¿des¿.Tears and complete steroid taper, 6 mon.Dfe.Refraction ¿ final rx: od: -1.00 sph, +0.25 cyl, 140 axis; va dist: 20/25-2; va near: 20/25; add: 2.50; os: -1.00 sph, 0.00 cyl, add: 2050; va distance: 20/30+2; va near: 20/25; add: 2.50.Ou assessment: refractive testing reveals astigmatism.Refractive testing reveals myopia (nearsightedness).Date of visit: (b)(6), 2020: for 6 month after phaco in both eyes for 6 months.Timing: constant.Quality: unchanging.Ats 3x/day ou.Patient (pt) only uses readers.Pt feels some days are bad and some are good.Never the same va , (optical coherence tomography) oct complete.Va: sc distance: od: 20/60-1; os: 20/60; iop: od: 13; os: 12; anterior exam results were normal.Posterior exam: cortex: haze ou; optic disc: od: tilted, os: cup ¿ suspicious; appearance: od: normal, os: deep cup.All other results were normal.Diagnosis and plan: (1) assessment: pre glaucoma, unspecified.Large ¿c/d¿ os >od.Normal iop.No ¿fh of coag¿.¿rnfl¿ irregularities os on oct today; plan: "vf" soon.(2) ou assessment: patient is pseudophakic; plan: patient was instructed to not rub their eye and to use drops as directed.Call the office immediately if there is any decrease of vision, increased pain or redness.(3) ou assessment: examination revealed dry eye syndrome secondary to tear deficiencies; plan: trial of restasis/ continue ¿pfat¿.Date of visit: (b)(6), 2021: for evaluation of existing condition, glaucoma in both eyes.Timing: constant.Quality: worsening.¿vf/oct¿ ¿on¿ completed.Medications (date: (b)(6) 2021): alendronate sodium tablet, dose 5, 1 t po daily; ofloxacin 0.3% drop; prednisolone acetate 1% drop; ketorolac 0.5% drop; ofloxacin 0.3% drop.Va: sc distance: od: 20/60-2; os: 20/80-2; ou: 20/60-1; sc near: od: j5; os j5; iop: od: 14; os: 15; anterior and posterior exams same as last visit; vf and oct was performed ou.Ou assessment: pre-glaucoma, unspecified.Patient told in the past about anomalous nerves.May have old records at home.¿ns vf¿ changes noted ou today; plan: repeat ¿vf¿ 3 months.Have patient bring in old records at that time.Surgical history: left eye, yag cap/laser-yag ¿ (b)(6), 2021.Right eye, yag cap/laser-yag ¿ (b)(6), 2022.Note: this additional information captures events for od.A separate report is submitted to capture events for os.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: it was reported by the patient that prior to having cataract surgery, the patient had 20/20 close-up and distance vision, but currently the patient cannot ¿see close up or distance or even with glasses.¿ no further information was provided.This report is to capture the right eye event.A separate report is being filed to capture the left eye event.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.